Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 5, NWS Milwaukee, WI

October 5, 201220 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Oct 5, 2012, 3:52 AM CDT for 20 counties in Wisconsin. It took effect at Oct 6, 2012, 1:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 3:52 AM CDT (08:52 UTC)
In effect from
Oct 6, 2012, 1:00 AM CDT
Expired
Oct 6, 2012, 3:47 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WWUS73 KMKX 050852
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 AM CDT FRI OCT 5 2012

...AREAS OF FROST EXPECTED TONIGHT...

.AFTERNOON CLOUDINESS IS EXPECTED TO CLEAR DURING THE EVENING
HOURS. THE CLEARING ALONG WITH COLD AIR ALREADY IN PLACE WILL
ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE
30S OVER SOUTHERN WISCONSIN. 

SURFACE WINDS WILL REMAIN BETWEEN 5 AND 10 MPH FROM THE WEST
KEEPING WIDESPREAD FROST AT BAY. HOWEVER ENOUGH FROST IS EXPECTED
ALONG WITH TEMPERATURES DIPPING TO AROUND FREEZING TO WARRANT
ISSUING A FROST ADVISORY FOR LATE TONIGHT FOR THE ENTIRE AREA.

WIZ046-047-051-052-056>059-062>065-067>070-051700-
/O.NEW.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
352 AM CDT FRI OCT 5 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. 

* TEMPERATURE...FALLING INTO THE UPPER 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE THE
  NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ060-066-071-072-051700-
/O.NEW.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...PORT WASHINGTON...MILWAUKEE...RACINE...
KENOSHA
352 AM CDT FRI OCT 5 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AWAY FROM LAKE
  MICHIGAN AFTER MIDNIGHT TONIGHT. 

* TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE THE
  NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
MBK
4 follow-up statements
103 
WWUS73 KMKX 051628
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1128 AM CDT FRI OCT 5 2012

...AREAS OF FROST EXPECTED TONIGHT FOLLOWED BY A HARD FREEZE
SATURDAY NIGHT...

.AFTERNOON CLOUDINESS IS EXPECTED TO CLEAR DURING THE EVENING
HOURS. THE CLEARING ALONG WITH COLD AIR ALREADY IN PLACE WILL
ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE
30S OVER SOUTHERN WISCONSIN.

SURFACE WINDS WILL REMAIN BETWEEN 5 AND 10 MPH FROM THE WEST
KEEPING WIDESPREAD FROST AT BAY. HOWEVER ENOUGH FROST IS EXPECTED
ALONG WITH TEMPERATURES DIPPING TO AROUND FREEZING TO WARRANT
ISSUING A FROST ADVISORY FOR LATE TONIGHT FOR THE ENTIRE AREA.

WITH LIGHTER WINDS AND CLEAR SKIES SATURDAY NIGHT...EXPECT
TEMPERATURES TO DROP INTO THE 20S REGION WIDE. A HARD FREEZE IS
EXPECTED...THUS ENDING THE GROWING SEASON.

WIZ046-047-051-052-056>059-062>065-067>070-060030-
/O.CON.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
1128 AM CDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT.

* TEMPERATURE...FALLING INTO THE UPPER 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ060-066-071-072-060030-
/O.CON.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...PORT WASHINGTON...MILWAUKEE...RACINE...
KENOSHA
1128 AM CDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AWAY FROM LAKE 
  MICHIGAN AFTER MIDNIGHT TONIGHT. 

* TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MRC
265 
WWUS73 KMKX 052030
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT FRI OCT 5 2012

...AREAS OF FROST EXPECTED TONIGHT FOLLOWED BY A HARD FREEZE
SATURDAY NIGHT...

.AFTERNOON CLOUDINESS IS EXPECTED TO CLEAR DURING THE EVENING
HOURS. THE CLEARING ALONG WITH COLD AIR ALREADY IN PLACE WILL
ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE
30S OVER SOUTHERN WISCONSIN.

SURFACE WINDS WILL REMAIN BETWEEN 5 AND 10 MPH FROM THE WEST
KEEPING WIDESPREAD FROST AT BAY. HOWEVER ENOUGH FROST IS EXPECTED
ALONG WITH TEMPERATURES DIPPING TO AROUND FREEZING TO WARRANT
THE FROST ADVISORY FOR LATE TONIGHT FOR THE ENTIRE AREA.

WITH LIGHTER WINDS AND CLEAR SKIES SATURDAY NIGHT...EXPECT
TEMPERATURES TO DROP INTO THE 20S REGION WIDE. A HARD FREEZE IS
EXPECTED...THUS ENDING THE GROWING SEASON.

WIZ046-047-051-052-056>059-062>065-067>070-060430-
/O.CON.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
330 PM CDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT.

* TEMPERATURE...FALLING INTO THE UPPER 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ060-066-071-072-060430-
/O.CON.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...PORT WASHINGTON...MILWAUKEE...RACINE...
KENOSHA
330 PM CDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AWAY FROM LAKE 
  MICHIGAN AFTER MIDNIGHT TONIGHT. 

* TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MRC
712 
WWUS73 KMKX 060219
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 PM CDT FRI OCT 5 2012

...AREAS OF FROST EXPECTED TONIGHT FOLLOWED BY A HARD FREEZE
SATURDAY NIGHT...

.SKIES HAVE CLEARED OVER PORTIONS OF SOUTHERN WISCONSIN. THE
CLEARING ALONG WITH COLD AIR ALREADY IN PLACE WILL ALLOW OVERNIGHT
TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S OVER
SOUTHERN WISCONSIN.

HOWEVER AN AREA OF CLOUDS WAS MOVING SLOWLY SOUTH FROM CENTRAL AND
NORTHERN WISCONSIN. THIS WILL LIKELY HELP IN KEEPING TEMPERATURES
A LITTLE HIGHER. HOWEVER THERE ARE BREAKS IN THE CLOUDS...AND
WITH THE COLD AIRMASS...ANY CLEARING WOULD RESULT IN TEMPERATURES
REACHING NEAR FREEZING.

SURFACE WINDS WILL REMAIN BETWEEN 5 AND 10 MPH FROM THE WEST
KEEPING WIDESPREAD FROST AT BAY. HOWEVER ENOUGH FROST IS EXPECTED
ALONG WITH TEMPERATURES DIPPING TO AROUND FREEZING TO WARRANT THE
FROST ADVISORY FOR LATE TONIGHT FOR THE ENTIRE AREA.

WITH LIGHTER WINDS AND CLEAR SKIES SATURDAY NIGHT...EXPECT
TEMPERATURES TO DROP INTO THE 20S REGION WIDE. A HARD FREEZE IS
EXPECTED...THUS ENDING THE GROWING SEASON.

WIZ046-047-051-052-056>059-062>065-067>070-061030-
/O.CON.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
919 PM CDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT.
  HOWEVER AN AREA OF CLOUDS WAS MOVING SLOWLY SOUTH FROM CENTRAL
  WISCONSIN. THIS WILL LIKELY HELP IN KEEPING TEMPERATURES A
  LITTLE HIGHER IN AREAS WHERE THE CLOUDS MOVE IN. HOWEVER THERE
  ARE BREAKS IN THE CLOUDS...AND WITH THE COLD AIRMASS...ANY
  ADDITIONAL CLEARING WOULD RESULT IN TEMPERATURES REACHING NEAR
  FREEZING.

* TEMPERATURE...FALLING INTO THE UPPER 20S TO MID 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST OR NEAR FREEZING TEMPERATURES
ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

WIZ060-066-071-072-061030-
/O.CON.KMKX.FR.Y.0005.121006T0600Z-121006T1300Z/
OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...PORT WASHINGTON...MILWAUKEE...RACINE...
KENOSHA
919 PM CDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP AWAY FROM LAKE 
  MICHIGAN AFTER MIDNIGHT TONIGHT. 

* TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST OR NEAR FREEZING TEMPERATURES
ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

HENTZ
096 
WWUS73 KMKX 060847
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT SAT OCT 6 2012

...MORE FROST AND A FREEZE TONIGHT...

.A HARD FREEZE IS EXPECTED OVER MUCH OF SOUTH CENTRAL AND PORTIONS
OF SOUTHEAST WISCONSIN TONIGHT AS SKIES CLEAR AND WINDS BECOME
LIGHT. FAR SOUTHEAST WISCONSIN WILL EXPERIENCE TEMPERATURES IN THE
LOWER 30S BUT A HARD FREEZE MAY NOT OCCUR. HOWEVER WIDESPREAD
FROST WILL DEVELOP AND STILL THREATEN SENSITIVE VEGETATION. 

WIZ046-047-051-052-056>059-062>064-067>069-061700-
/O.CAN.KMKX.FR.Y.0005.000000T0000Z-121006T1300Z/
/O.NEW.KMKX.FZ.W.0007.121007T0600Z-121007T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT
347 AM CDT SAT OCT 6 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY.
THE FROST ADVISORY HAS BEEN CANCELLED. 

* TIMING...COLD TEMPERATURES AND FROST WILL BEGIN TO DEVELOP BY
  LATE THIS EVENING WITH FREEZING TEMPERATURES AND WIDESPREAD
  FROST DURING THE OVERNIGHT. 

* TEMPERATURE...FALLING INTO THE MID TO UPPER 20S LATE TONIGHT. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. A HARD
  FREEZE IS EXPECTED. TAKE THE NECESSARY PRECAUTIONS TO PROTECT
  YOUR SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.


&&



$$

WIZ060-065-066-070>072-061700-
/O.CAN.KMKX.FR.Y.0005.000000T0000Z-121006T1300Z/
/O.NEW.KMKX.FR.Y.0006.121007T0600Z-121007T1300Z/
OZAUKEE-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
347 AM CDT SAT OCT 6 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY.
THE FROST ADVISORY HAS BEEN CANCELLED. 

* TIMING...FROST WILL BEGIN TO FORM LATE THIS EVENING AND BECOME
  WIDESPREAD DURING THE OVERNIGHT. FROST IS EXPECTED NEAR THE
  LAKE. 

* TEMPERATURE...FALLING INTO THE LOWER 30S DURING EARLY MORNING ON SUNDAY.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE AT RISK. TAKE 
  THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST OR NEAR FREEZING TEMPERATURES
ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&



$$
GEHRING

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 5, 3:31 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 5, 3:31 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CDT FRI OCT 5 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE - MEDIUM.

LATEST IR IMAGERY SHOWS UPSTREAM STRATUS FIELD OVER NORTHWEST
WI/CENTRAL MN BREAKING UP A BIT AS IT ADVANCES INTO DRIER AIR
FARTHER SOUTH.  IN ADDITION...LOW LEVEL COLD AIR ADVECTION WEAKENING
AND TURNING MORE NEUTRAL AS LOW LEVEL WINDS BACK SLIGHTLY TO THE
WEST.  EXPECT HIGH CLOUDS NOW OVER SRN WI TO THIN EARLY THIS MRNG
RESULTING IN PERIOD OF MORE SUNSHINE.  SHORT TERM GUIDANCE IN GOOD
AGREEMENT IN CARRYING SECONDARY SURGE OF WEAK 600MB FRONTOGENETICAL
FORCING ACROSS FAR SRN WI THIS AFTN ALONG WITH GETTING BRUSHED BY
MID LEVEL Q-VECTOR CONVERGENCE.  WHILE VERY LOW LEVELS REMAIN
DRY...EXPECT MID-HIGH CLOUDS UPSTREAM OVER NE/SD TO CONTINUE
STREAMING EASTWARD AND ACROSS SRN WI DURING THE AFTN AND EARLY EVE.
SYNTHETIC IMAGERY FORECAST ALSO CARRIES CLOUDS ACROSS SRN WI DURING
THIS PERIOD. POSSIBLE FAR SOUTHEAST COULD SEE SOME SPRINKLES LATER
THIS AFTN.

CLOUDS MOVE OFF TO THE EAST DURING THE EVENING...WHICH WILL ALLOW
TEMPS TO FALL INTO THE LOW TO MID 30S MOST AREAS FROM THE LATE
EVENING THROUGH EARLY MORNING.  NOT COLD ENOUGH FOR A FREEZE
HEADLINE...BUT EXPECT AREAS TO PATCHY FROST EVEN WITH WINDS
REMAINING BETWEEN 4 AND 8 KNOTS THROUGH THE LATE NIGHT.  HENCE WL
ISSUE FROST ADVISORY FOR ENTIRE AREA FOR LATE TONIGHT...BUT
THREADING NEEDLE BETWEEN DEPARTING EVENING HIGH CLOUDS AND POTENTIAL
STRATUS INCREASING FROM THE NORTH AS MID-LEVEL TROUGH SHIFTS
SOUTHWARD.

WL INCLUDE LAKESHORE COUNTIES IN FROST ADVY AS INLAND AREAS SHOULD
SLIP INTO THE 31 TO 35 RANGE LATE.

SATURDAY AND SATURDAY NIGHT - CONFIDENCE...MEDIUM
MAIN 500 MILLIBAR TROUGH AXIS SHIFTS EAST OF WI EARLY IN THE DAY
WITH SECONDARY 700 MILLIBAR WAVE/SURFACE TROUGH SWINGS THROUGH
DURING THE DAY. 12Z ECMWF THE CLOSEST CALL IN NORTHERN CWA WRT QPF.
REST OF MODELS LEANING DRY. WILL MENTION SOME FLURRIES/SPRINKLES IN
NORTHERN CWA IN LINE WITH PRIOR FORECAST. 925 TEMPS QUITE CHILLY
AROUND 0-2C SUGGESTING HIGHS MID 40S. SURFACE RIDGE AXIS NUDGES INTO
WI. 925 TEMPS SUGGESTS A VERY COLD NIGHT WITH READINGS DOWN INTO THE
20S. STRONG INVERSION IMPLIES SOME TEENS NOT OUT OF THE QUESTION.
FREEZE WARNING WILL LIKELY BE NEEDED.

SUNDAY - CONFIDENCE...MEDIUM
SURFACE RIDGE AXIS SHIFTS EAST. NEXT LOW STILL NW OF THE DAKOTAS.
SOME WARM AIR ADVECTION BEGINS. 925 TEMPS PUSH 5C IN WESTERN CWA BY
DAYS END....SO SHOULD CREEP BACK INTO THE LOW/MID 50S. DRY AIRMASS
SO DECENT AMOUNT OF SUNSHINE EXPECTED.

MONDAY - CONFIDENCE...MEDIUM
STRONG WESTERLY 500 MILLIBAR FLOW WITH BEST FORCING WELL NORTH.
SURFACE TROUGH APPROACHES AND WEAKENS ACROSS NW WI. STILL A DECENT
GRADIENT IN PLACE ACROSS SE WI/NRN IL...SO EXPECTING A MILD/WARM
SOUTHWEST WIND ACROSS THE AREA WITH 925 TEMPS PUSHING OVER 10C...12Z
ECMWF THE WARMEST. SO MOST AREAS SHOULD CRACK THE 60 DEGREE MARK.

TUESDAY AND TUESDAY NIGHT - CONFIDENCE...MEDIUM
FRONTAL SYSTEM APPROACHES FROM THE NORTHWEST IN CONCERT WITH BETTER
UPPER DYNAMICS RESULTS IN SHOWER CHANCES THIS PERIOD. APPEARS TO BE
SOME DECENT 200-300 MILLIBAR DIVERGENCE AT PLAY AS JET CORE DIGS
DOWN WESTERN SIDE OF TROUGH. BEST PRECIP POTENTIAL SHAPING UP TO BE
TUESDAY EVENING.

WEDNESDAY - CONFIDENCE...MEDIUM
HIGH PRESSURE BUILDS IN GRADUALLY BUILDS ACROSS WI. COLD
ADVECTION/THERMAL TROUGH MOST PRONOUNCED FIRST HALF OF THE DAY WITH
NEUTRAL TO WEAK WARM ADVECTION LATER IN THE DAY.

THURSDAY - CONFIDENCE...LOW TO MEDIUM
ANOTHER QUICK HITTING LOW PROGGD TO PASS TO OUR NORTH AND EAST
DRAGGING ANOTHER COLD FRONT ACROSS SRN WI. GFS IS MOST AGGRESSIVE
WITH QPF WHILE ECMWF KEEPS PRECIP NORTH. GIVEN TRACK OF VORTICITY
AND FRONTAL BOUNDARY THAT LOOKS DECENT...SOME POPS MAY EVENTUALLY BE
NEEDED FOR THIS SYSTEM. AT THIS POINT WILL STICK WITH THE DRY
ALLBLEND POPS.

&&

.AVIATION/12Z TAFS/...PREDOMINATLY A VFR PERIOD WITH A PERIOD OF MID-HIGH
CLOUDS EARLY THIS MORNING AND AGAIN THIS AFTN AND TNGT. APPROACHING
MID LEVEL TROUGH LATER TONIGHT MAY BRING IN SOME MVFR CIGS LATE
TNGT AND SAT MRNG.

&&

.MARINE...WILL CONTINUE SMALL CRAFT ADVY TODAY DESPITE WEAKENING OF LOW LEVEL
COLD AIR ADVECTION.  STEEP LAPSE RATES TOWARDS THE OPEN WATER AND
TIGHTER PRESSURE GRADIENT IN NRN MARINE ZONES SHOULD STILL RESULT IN
WIND GUSTS TO 25 KNOTS.  SECOND SURGE OF COLD AIR ADVECTION PUSHES
ACROSS LAKE MI LATE TNGT AND SATURDAY...HOWEVER LOW LEVEL WINDS ARE
SLIGHTLY LESS.  AT THIS TIME...NOT EXPECTING TO EXTEND OR REISSURE
SMALL CRAFT FOR SAT...BUT FEW GUSTS WL BE CLOSE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ046-047-051-
     052-056>060-062>072.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
SATURDAY THROUGH THURSDAY...COLLAR
Hazardous weather outlook, Oct 4, 6:54 PM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT THU OCT 4 2012

WIZ046-047-051-052-056>060-062>072-050915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
654 PM CDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL DROP TO AROUND OR SLIGHTLY BELOW FREEZING
ACROSS MOST OF THE AREA AWAY FROM LAKE MICHIGAN FRIDAY NIGHT.

THERE IS A BETTER CHANCE FOR SUB-FREEZING TEMPERATURES THAT COULD
BRING AN END TO THE GROWING SEASON ACROSS SOUTHERN WISCONSIN AWAY
FROM LAKE MICHIGAN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-050915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
654 PM CDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK AND GUSTY WEST WINDS
IN THE WAKE OF A DEPARTING COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO FRIDAY EVENING FOR
FOR GUSTY WEST WINDS.

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET AGAIN MONDAY AND MONDAY
NIGHT DUE TO BRISK SOUTHWEST WINDS AHEAD OF A LOW PRESSURE SYSTEM
FORECAST TO MOVE ACROSS LAKE SUPERIOR.

WWW.WEATHER.GOV/MKX
GEHRING

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.